Advertisement - Hide this advert





Author Topic: Bad Fall 8 days after Gel Injection  (Read 274 times)

0 Members and 1 Guest are viewing this topic.

Offline clickypatella2018

  • MICROgeek (<20 posts)
  • *
  • Posts: 4
  • Liked: 0
Bad Fall 8 days after Gel Injection
« on: January 19, 2018, 01:20:23 PM »
Hi all,

I was diagnosed with arthritis of the left knee in November after a number of dislocations of the patella.

In the past I have had two arthroscopy procedures and a TTT Osteotomy. 

I had my first Gel injection on the 8th of January 2018.  I had stiffness for 3 days with minimal pain.  By 12 January I was "back to normal" in terms of movement.

On Tuesday just gone it snowed and my foot slipped.  No sooner had the foot slipped than my knee gave way and I fell straight down on my bum.  My left leg was bent at an angle when I fell as opposed to both legs out straight.

My knee swelled instantly and i had a terrible stinging pain on the side of my knee even though I did not land on the knee. 

On Wednesday morning it wouldn't bend at all so I saw a doctor who told me to use crutches and anti inflammatories. 

I am a little better now but if my foot hits against anything or I step on it suddenly, I have a painful pulling sensation down the right side of my left knee.

I was due to have hardware removal in April or May of this year so now I am worried that the screws will have to stay there a while longer or that I have accidentally undone the good from the gel injection.

Sorry for such a long post!  Has anybody else had a fall shortly after a gel injection?

Thank you :-)

Offline Vickster

  • Administrator
  • SuperKNEEgeek
  • *****
  • *
  • Posts: 4627
  • Liked: 372
  • Neelie knee!
Re: Bad Fall 8 days after Gel Injection
« Reply #1 on: January 19, 2018, 03:05:37 PM »
 By gel do you mean hyaluronic acid like Synvisc or Ostenil

I canít imagind youíve affected the working of the jab, they generally take 4-6 weeks to have any effect really anyhow (and unfortunately around half of people donít get much relief regardless)

Ice and elevate in addition to the rest. It sounds like you might have tweaked a ligament or similar. If not better in a couple of weeks, it might be advisable to see your knee specialist

Good luck :)
Came off bike onto concrete 9/9/09
LK arthroscopy 8/2/10
2nd scope on 16/12/10
RK arthroscopy on 5/2/15
Lateral meniscus trim, excision of hoffa's fat pad, chondral stabilisation
LK scope 10.1.19 medial menisectomy, trochlea microfracture, general tidy up

Offline clickypatella2018

  • MICROgeek (<20 posts)
  • *
  • Posts: 4
  • Liked: 0
Re: Bad Fall 8 days after Gel Injection
« Reply #2 on: January 19, 2018, 04:15:14 PM »
Hi Vickster,

Yes it is similar to Synvisc I think but it is not called that.  Ah ok that is perfect that I wouldn't have affected the jab.  I hadn't had any noticeable relief from it any way so if I get none I don't suppose I will be any worse off than I was before.

Yes that's probably what I will do - I have sent him off an email yesterday so he will be aware of what has happened as my next appointment is for x-ray and to arrange a date for screw removal.

Offline Vickster

  • Administrator
  • SuperKNEEgeek
  • *****
  • *
  • Posts: 4627
  • Liked: 372
  • Neelie knee!
Re: Bad Fall 8 days after Gel Injection
« Reply #3 on: January 19, 2018, 04:40:59 PM »
I canít say it hasnít. But you could have done damage to the knee

Brands vary by country and specialist preference (my OS uses Ostenil). Give it more time as I said, at least 4-6 weeeks for effect in my experience
Came off bike onto concrete 9/9/09
LK arthroscopy 8/2/10
2nd scope on 16/12/10
RK arthroscopy on 5/2/15
Lateral meniscus trim, excision of hoffa's fat pad, chondral stabilisation
LK scope 10.1.19 medial menisectomy, trochlea microfracture, general tidy up















support